What kind of allergy medicine is safe to take while pregnant

You can discover out information on medicines in pregnancy on the bumps (best use of medicines in pregnancy) website.

They also own advice on what to do if you own already taken a medicine in pregnancy.

But it’s also significant to never stop taking a medicine that’s been prescribed to hold you healthy without first checking with your doctor.

Stopping taking your medicine could be harmful to both you and your baby.

If you’re trying for a baby or are already pregnant, it’s significant to always:

  1. check with your doctor, midwife or pharmacist before taking any prescribed medicines or medicines that you own bought
  2. make certain your doctor, dentist or another healthcare professional knows you’re pregnant before they prescribe anything or give you treatment
  3. talk to your doctor immediately if you take regular medicine, ideally before you start trying for a baby or as soon as you discover out you’re pregnant

If you cannot find information about a specific medicine on bumps, you can enquire your doctor, midwife or pharmacist to contact the UK Teratology Information Service (UKTIS) for advice on your behalf.


Herbal and homeopathic remedies and aromatherapy in pregnancy

Not every «natural» remedies or complementary therapies are safe in pregnancy.

Some products used may not be of a high quality and may contain other substances, such as lead, that could be harmful.

Tell your midwife, doctor or pharmacist if you’re using herbal, homeopathic or aromatherapy remedies or therapies.

If you do decide to use these therapies, you should always consult a qualified practitioner.

You should tell your practitioner that you’re pregnant before discussing any treatment.

The Professional Standards Authority for Health and Social Care (PSA) provides information on qualified or registered practitioners.

Organisations with PSA-accredited voluntary registers include:

Complementary remedies or therapies cannot replace conventional antenatal care.

It’s significant to go to every your regular antenatal check-ups throughout your pregnancy.


Getting the most from your treatment

  1. Most people only need to take an antihistamine for a short while when they own symptoms. You should stop taking loratadine once your symptoms own eased.
  2. Although loratadine is classed as a non-drowsy antihistamine, it can still cause drowsiness in a few people.

    If you are affected by drowsiness, do not drive, do not use a bicycle, and do not use tools or machines.

  3. If you are having an operation, or any treatment or tests (particularly if it is to test for an allergy), make certain you tell that you are taking an antihistamine.
  4. If you drink alcohol while you are taking loratadine, be aware of its effects on you and do not drink more than moderate amounts. Alcohol can increase the risk of experiencing side-effects from antihistamines — for instance, you may feel more drowsy than usual.
  5. If you purchase any medicines ‘over the counter’, check with a pharmacist that they are suitable to take with an antihistamine.

    What helpful of allergy medicine is safe to take while pregnant

    This is because a number of other medicines can increase the risk of side-effects.


How to take loratadine

  • Before starting the treatment, read the manufacturer’s printed information leaflet from inside the pack. It will give you more information about loratadine dosage, and it will also provide you with a full list of side-effects which could be experienced from taking it.
  • Recommended doses of loratadine are:
    1. For children aged over 2 years and weighing 31 kg or more: 10 mg taken once a day.
    2. For children aged over 2 years and weighing less than 31 kg: 5 mg taken once a day.
    3. If you are taking a brand of tablet called Clarityn® Rapide Allergy, these tablets are made to dissolve in your mouth so that you can swallow them without needing a drink of water.

      Remove the tablet carefully from the wrapper (by peeling off the backing) and put it on your tongue.

      What helpful of allergy medicine is safe to take while pregnant

      Permit the tablet to disperse in your mouth, and then swallow.

    4. You can take loratadine either with or without food. Some people discover it helps to swallow the tablets with a drink of water.
    5. For adults and for children aged over 12 years: 10 mg taken once a day.
    6. If you are giving loratadine liquid medicine to a kid, make certain you follow the dosing instructions on the bottle carefully so that you measure out the correct dose for the weight of your child.
    7. If you forget to take a dose, don’t worry, just take the next dose when it is needed and then continue as before.

      Do not take two doses together to make up for a forgotten dose.


    Before taking loratadine

    To make certain that this is the correct treatment for you (or your child), before you (or they) start taking loratadine it is significant that you discuss the treatment with a doctor or pharmacist if:

    1. You/they are pregnant, trying for a baby or breastfeeding.
    2. You/they own any liver problems. If so, the recommended dose may need to be reduced.
    3. You/they are taking or using any other medicines. This includes any medicines being taken which are available to purchase without a prescription, as well as herbal and complementary medicines.
    4. You/they own a rare inherited blood disorder called porphyria.
    5. You/they own ever had an allergic reaction to another antihistamine, or to any other medicine.


    Common questions about medicines in pregnancy

    Can I take hay fever remedies in pregnancy?

    Can I take malaria tablets in pregnancy?

    Can I take paracetamol in pregnancy?

    Can I take ibuprofen in pregnancy?

    Are complementary therapies safe in pregnancy?

    Sheet final reviewed: 28 February
    Next review due: 28 February

    If you or your kid own been prescribed acrivastine, follow your doctor’s instructions about how and when to take it.

    What helpful of allergy medicine is safe to take while pregnant

    If you bought acrivastine from a pharmacy or store, follow the instructions that come with the packet.

    How much will I take?

    Acrivastine comes as capsules (8mg). The usual dose in adults and children aged 12 years and over is 1 capsule 3 times a day.

    What helpful of allergy medicine is safe to take while pregnant

    When it’s mixed with a decongestant, each capsule contains 8mg of acrivastine and 60mg of pseudoephedrine. The usual dose in adults and children aged 12 years and over is 1 capsule 3 times a day.

    Do not take more than 3 acrivastine capsules, or 3 acrivastine mixed with pseudoephedrine capsules, in 24 hours.

    How to take it

    Acrivastine doesn’t generally upset your stomach. You can take it whether you own eaten recently or not.

    Swallow the capsules whole. Do not chew them.

    Always take acrivastine capsules with a drink of water, milk or juice (but do not drink grapefruit juice with acrivastine as you may be more likely to get side effects).

    What if I forget to take it?

    Take your forgotten dose as soon as you remember, unless it’s almost time for your next dose.

    What helpful of allergy medicine is safe to take while pregnant

    Do not take a double dose to make up for a forgotten dose. Do not take more than 3 capsules in 24 hours.

    If you forget doses often, it may assist to set an alarm to remind you. You could also enquire your pharmacist for advice on other ways to assist you remember to take your medicine.

    When to take it

    You may only need to take acrivastine on a day you own symptoms, such as if you own been exposed to something you’re allergic to love animal hair.

    Or you may need to take it regularly to prevent symptoms, such as to stop hay fever during spring and summer.

    What if I take too much?

    Acrivastine is generally extremely safe. Taking too much is unlikely to harm you.

    If you take an additional dose by error, you might get some of the common side effects.

    If this happens or you’re concerned, contact your doctor.

    As of [update] brands included: Actalor, Actidin, Aerotina, Alaspan, Alavert, Albatrina, Alerdina, Alerfast, Alergan, Alergiano, Alergiatadina, Alergin Ariston, Alergipan, Alergit, Alergitrat L, Aleric Lora, Alermuc, Alernitis, Alerpriv, Alertadin, Alertine, Aleze, Algac, Algecare, Algistop, Alledryl, Aller-Tab, Allerfre, Allerget, Allergex Non Drowsy, Allergyx, Allerhis, Allernon, Allerta, Allertyn, Allohex, Allor, Allorat, Alloris, Alor, Analor, Anhissen, Anti-Sneeze, Antial, Antil, Antimin, Ao Hui Feng, Ao Mi Xin, Ao Shu, Ardin, Atinac, Avotyne, Axcel Loratadine, Bai Wei Le, Bang Nuo, Bedix, Belodin, Benadryl, Besumin, Bi Sai Ning, Bi Yan Tong, Biliranin, Biloina, Biolorat, Bollinol, Boots Hayfever Relief, Boots Hooikoortstabletten, Boots Once-a-Day Allergy Relief, Carin, Carinose, Chang Ke, Civeran, Clara, Claratyne, Clarid, Clarihis, Clarihist, Clarilerg, Clarinese, Claritin, Claritine, Clarityne, Clarityne SP, Clarotadine, Clatatin, Clatine, Clear-Atadine, Clear-Atadine Children’s, Clistin, Contral, Cronitin, Da Sheng Rui Li, Dao Min Qi, Dayhist, Debimin, Desa, Devedryl, Dexitis, Dimegan, Dimens, Dimetapp Children’s ND Non-Drowsy Allergy, Doliallérgie Loratadine, Effectine, Eladin, Elo, Emilora, Encilor, Eradex, Erolin, Ezede, Fei Ge Man, Finska, Flonidan, Flonidan Control, Florgan, Folerin, Frenaler, Fristamin, Fu Lai Xi, Fucole Minlife, Genadine, Glodin, Gradine, Halodin, Helporigin, Hisplex, Histaclar, Histafax, Histalor, Horestyl, Hua Chang, Hysticlar, Igir, Immunix, Immunex, Inclarin, Inversyn, Jin Su Rui, Jing Wei, Ke Mi, Klarihist, Klinset, Klodin, Kui Yin, Lallergy, Larotin, Latoren, Laura, LD, Lei Ning, Lesidas, Liberec, Lisaler, Logadine, Logista, Lohist, Lolergi, Lolergy, Lomidine, Lomilan, Loptame, Lora, Lora-Lich, Lora-Mepha Allergie, Loracare, Loracil, Loraclear, Loradad, Loraderm, Loradin, Loradine, Lorado Pollen, Loradon, Lorafix, Lorahexal, Lorahist, Lorakids, Loralab-D, Loralerg, Loralivio, Loramax, Loramin, Loramine, Loran, Lorange, Loranil, Lorano, Loranox, Lorantis, LoraPaed, Lorastad, Lorastamin, Lorastine, Lorastyne, Lorat, Loratab, Loratadim, Loratadin, Loratadina, Loratadine, Loratadinum, Loratadyna, Loratan, Loratin, Loraton, Loratrim, Loratyne, Lorchimin, Lordamin, Lordinex, Loremex, Loremix, Lorfast, Lorid, Loridin, Lorihis, Lorimox, Lorin, Lorine, Loristal, Lorita, Loritex, Loritin, Lorly, Lormeg, Lorsedin, Lortadine, Losta, Lostop, Lotadin, Lotadine, Lotarin, Lotin, Megalorat, Mildin, Min Li Ke, Minlife, Mintapp, Mosedin, Mudantil L, Nasaler, Neoday, Niltro, Non-Drowsy Allergy Relief, Nosedin, Noseling, Novacloxab, NT-Alergi, Nufalora, Nularef, Numark Allergy, Omega, Oradin, Oradine, Oramine, Orin, Orinil, Pollentyme, Pressing, Pretin, Primorix, Profadine, Pulmosan Aller, Pylor, Rahistin, Ralinet, Ramitin, Refenax, Restamine, Rhinigine, Rihest, Rinalor, Rinconad, Rinityn, Rinolan, Riprazo, Rityne, Roletra, Rotadin, Rui Fu, Run Lai, Rupton, Sensibit, She Tai, Shi Nuo Min, Shi Tai Shu, Shu Rui, Shun Ta Xin, Silora, Sinaler, Sohotin, Soneryl, Sunadine, Symphoral, Tabcin, Tai Ming Ke, Ticevis, Tidilor, Tinnic, Tirlor, Toral, Triaminic, Tricel, Tuulix, Urtilar, Utel, Vagran, Winatin, Xanidine, Xepalodin, Xian Ning, Xin Da Yue, Xing Yuan Jia, XSM, Xue Fei, Yi Fei, Yi Shu Chang, Yibang, Zhengshu, Zhi Min, Zifar, Zoratadine, and Zylohist.[26]

    As of [update], in a combination drug with pseudoephedrine, it was available under the brands: Airet, Alavert D, Aldisa SR, Alerfast D, Alergical LP, Alergin Plus Ariston, Alerpriv D, Alledryl-D, Allerpid, Aseptobron Descongestivo, Bai Wei Qing, Benadryl 24 D, Ciprocort D, Claridex, Claridon, Clarinase, Clarinase Repetab, Claritine Athletic, Claritin Allergy + Sinus, Clarityne, Clarityne D, Clarityne-D, Clear-Atadine, Coderin, Cronase, De-Cold, Decidex Plus, Decongess I, Defonase, Demazin NS, Dimegan-D, Effectine D, Ephedrol, Fedyclar, Finska-LP, Frenaler-D, Hui Fei Shun, Ke Shuai, Claritin-D, Larotin D, Lertamine, Lohist-Extra, Lora Plus, Loralerg D, Loranil-D, Loratin D, Loratin Plus, Lordinex D, Loremix D, Lorexin-D, Lorfast-D, Loridin-D, Lorinase, Minlife -P, Mosedin plus sr, Narine Repetabs, Nasaler Plus, Nularef-D, Oradin Plus, Pretin-D, Primorix-D, Rhinos SR, QiKe, Rinomex, Sinaler D, Sudamin, Sudolor, Tricel-D, Zhuang Qi, Zoman-D, and Zoratadine-P.[26]

    As of [update], in a combination drug with paracetamol, it was available as Sensibit D and in combination with paracetamol and pseudoephedrine, it was available as: Atshi, Clariflu, and Trimed Flu.[26]

    As of [update], in a combination drug with betamethasone, it was available as Celestamincort, Celestamine NF, Celestamine NS, Celestamine* L, Ciprocort L, Claricort, Clarityne cort, Corticas L, Cortistamin-L, Histafax Compuesto, Histamino Corteroid L, Labsalerg-B, Lisaler Beta, and Sinaler B, and in combination with betamethadol with available as Nularef Cort.[26]

    As of [update], in a combination drug with ambroxol, it was available as Aliviatos, Ambroclar, Antitusivo L Labsa, Bronar, Broncovital, Broquixol, Clarixol, Ideobron, Lorabrox, Lorfast-AM, Sensibit XP, and Toraxan, and in a combination drug with ambroxol and salbutamol as Sibilex.[26]

    As of [update], in a combination drug with phenylephrine, it was available as Bramin-Flu, Clarityne D, Clarityne Plus, Clarityne-D, Histafax D, Brafelix, Loramine R, Loraped, Maxiclear Freezing & Nasal, Maxiclear Hayfever & Sinus Relief, and Rinavent, and in combination with phenylephrine and paracetamol it was available as Sensibit D NF.[26]

    As of [update], in a combination drug with dexamethasone it was available as Alerfast Forte and Frenaler Forte.[26]

    About loratadine

    Type of medicine Antihistamine (non-drowsy)
    Used for Allergies including hay fever and allergic skin rashes
    Also called Clarityn® Allergy; Clarityn® Rapide Allergy; Boots One A Day Allergy Relief; LloydsPharmacy Non-Drowsy Allergy Relief; Numark Non-Drowsy Allergy Relief
    Available as Tablets, orodispersible tablets (which melt in the mouth) and oral liquid medicine

    Loratadine belongs to a group of medicines called antihistamines — it is an anti-allergy medicine.

    It stops the effects of a naturally occurring substance called histamine and this helps to relieve the symptoms of allergies such as hay fever and urticaria.

    Exposure to substances such as pollen, pet fur, home dust or insect bites can cause your body to produce allergic symptoms. Cells in the lining of your nose and eyes release histamine when they come into contact with these substances. This leads to inflammation in your nose and eyes, which produces symptoms such as sneezing and watery eyes.

    Urticaria is a condition where an itchy skin rash develops. The rash can be triggered by an allergy to a substance such as a soap or a detergent.

    Loratadine can be prescribed for you by a doctor or dentist, or you can purchase it without a prescription at pharmacies and other retail outlets.

    Tablet formulations are generally suitable for adults and older children, whereas oral liquid medicine is available for younger children.

    What helpful of allergy medicine is safe to take while pregnant

    Loratadine is not suitable for children under 2 years of age.


    RELATED VIDEO: